Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 6, 2015, 2:09 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 2:09 PM EDT (18:09 UTC)
- Expired
- Aug 6, 2015, 3:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078
WWUS82 KRAH 061809
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT THU AUG 6 2015
NCZ077-086-088-089-061915-
CUMBERLAND NC-HOKE NC-HARNETT NC-SAMPSON NC-
209 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND...
SOUTHEASTERN HOKE...SOUTHEASTERN HARNETT AND SAMPSON COUNTIES UNTIL
315 PM EDT...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...DUNN...GODWIN...POPE AFB...
ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3484 7935 3486 7934 3506 7909 3519 7909
3526 7882 3526 7871 3535 7854 3531 7854
3526 7849 3526 7841 3529 7830 3522 7824
3520 7816 3490 7815 3485 7849 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 1809Z 245DEG 24KT 3501 7898
$$
ELLISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:45 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 6, 1:45 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EDT THU AUG 6 2015 .SYNOPSIS...A FRONT WILL REMAIN STALLED OUT NEAR THE NORTH CAROLINA VIRGINIA BORDER TODAY THROUGH FRIDAY... KEEPING A WARM AND MOIST AIR MASS OVER THE REGION. A WAVE OF LOW PRESSURE WILL MOVE EASTWARD ALONG THE FRONT AND THROUGH OUR AREA THROUGH FRIDAY. THE LOW AND FRONT WILL PUSH TO OUR SOUTHEAST FRIDAY NIGHT INTO EARLY SATURDAY. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 1035 AM THURSDAY... THE ONSET OF THE UNSETTLED WEATHER HAS COMMENCED. BLENDED TPW IMAGERY SHOWS PW VALUES NOW WELL ABOVE NORMAL... 1.8-2.0 INCHES ACROSS THE AREA... WITH FURTHER MOISTENING POISED TO TAKE PLACE ACCORDING TO WATER VAPOR IMAGERY TRENDS. LATEST SURFACE ANALYSIS SHOWS THE SYNOPTIC FRONTAL ZONE STRETCHING ACROSS VA/KY AND ROUGHLY STATIONARY SINCE LAST EVENING... WITH POTENT LOW PRESSURE ALONG THE FRONT NEAR EVANSVILLE INDIANA. OTHER WEAKER CONVECTIVELY-INDUCE LOWS ARE LIKELY TO TRACK EAST ALONG THE FRONT TODAY (ONE SUCH FEATURE IS NOW MOVING OFF THE VA TIDEWATER)... AND ANOTHER WEAK DEWPOINT BOUNDARY SITS OVER THE SOUTHEAST COASTAL PLAIN. THE STRONG SHORTWAVE TROUGH NOW OVER IL/IN/WRN KY WILL CONTINUE TO SHIFT ESE TODAY/TONIGHT... INDUCING HEIGHT FALLS OF 30-50 M OVER OUR AREA BY TONIGHT... ACCOMPANIED BY INCREASING UPPER DIVERGENCE ASSOCIATED WITH THE SHARPENING UPPER JET OVER/OFF NEW ENGLAND. BETWEEN THE TWO SURFACE LOWS... MUCH OF THE AREA IS SEEING GOOD INSOLATION THIS MORNING... WHICH SHOULD HELP TO DRIVE UP CAPE VALUES THIS AFTERNOON. THIS SHOULD BE A SLOWER THAN USUAL PROCESS HOWEVER GIVEN THE DEGREE OF CINH AND LACK OF ELEVATED INSTABILITY OVER THE AREA NOW. PREVIOUS HRRR RUNS APPEARED OVERDONE WITH THIS MORNING'S PRECIP COVERAGE BUT IT SEEMS TO HAVE CORRECTED ITSELF AND IS NOW ALIGNED CLOSER TO THE NCAR ENSEMBLE OUTPUT AND THE HI-RES WRF-NMM AND ARW... WHICH INDICATE SHOWER/STORM COVERAGE FILLING IN DURING THE MID AFTERNOON HOURS ACROSS THE SOUTH/FAR SE AND WRN CWA BEFORE RAMPING UP IN COVERAGE AREAWIDE AFTER 4 PM. THE FORECAST IS ALIGNED WELL WITH THIS TIMING BUT IS A TAD SLOWER THAN THE NSSL WRF/SPC SSEO/3 KM NAMRR CONUS NEST... AND BASED ON THIS PLUS THE AMOUNT OF HEATING THIS MORNING AND OBSERVED STEADY CINH EROSION... WILL SPEED UP ONSET OF HIGHER POPS BY JUST AN HOUR OR TWO. EITHER WAY... EXPECT A TREND TO NUMEROUS SHOWERS/STORMS AREAWIDE SPREADING IN FROM THE SOUTH AND WEST BY LATE AFTERNOON. THE GFS/NAM PLACE THE GREATEST INSTABILITY (1500-2500 J/KG OF MUCAPE) THIS AFTERNOON ACROSS THE ERN CWA... REASONABLE CONSIDERING THAT WE'RE ALREADY SEEING A SUBSTANTIAL CLOUD SHIELD EASING INTO THE WRN CWA. EFFECTIVE DEEP LAYER SHEAR WILL BE MARGINAL... LIKELY TO BE NEAR 25 KTS AND NOT COLLOCATED WITH THE BEST INSTABILITY... BUT WITH THE DYNAMIC CONTRIBUTIONS TO FORCING FOR ASCENT... A FEW STRONG TO SEVERE CELLS REMAIN POSSIBLE WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS. BY TONIGHT WE MAY SEE THE SYNOPTIC FRONTAL ZONE DIP SOUTHWARD INTO THE STATE DUE TO INFLUENCES OF VARIOUS CONVECTIVE OUTFLOWS... BUT DESPITE THE WIND SHIFT THE COOLER AIR SHOULDN'T MAKE MUCH SOUTHWARD PROGRESS. EXPECT HIGHS FROM THE MID 80S NW TO THE LOWER 90S SOUTH CENTRAL. -GIH PREVIOUS DISCUSSION FROM 310 AM: THE WEATHER ACROSS OUR AREA IS EXPECTED TO TURN MORE ACTIVE AND WET DURING THIS PERIOD AS A SHORT WAVE TROUGH CURRENTLY CROSSING THE LOWER OHIO RIVER VALLEY MOVES SE ACROSS THE MOUNTAINS AND INTO THE CAROLINAS...AND THE LEE TROUGH CURRENTLY OVER OUR AREA SHARPENS LATER TODAY WITH THE APPROACH OF THE UPPER TROUGH. PRIOR TO THE ARRIVAL OF THIS TROUGH...ANOTHER SHORT WAVE WAS NOTED ON WATER VAPOR OVER GA AND AL...AND THIS FEATURE...AS IT MOVES EAST...WILL LIKELY SERVE AS AN INITIATOR FOR SCATTERED SHOWER/TSTM ACTIVITY ACROSS CENTRAL NC DURING THE EARLY TO MID AFTERNOON HOURS. MOST CAMS INDICATE SUCH ACTIVITY FIRST DEVELOPING ACROSS OUR SOUTHERN ZONES AROUND 17Z... THEN EXPANDING NORTHEASTWARD IN COVERAGE THROUGH 19Z OR 20Z...BEFORE EXITING TO OUR NORTH AND EAST BY LATE AFTERNOON. THEN THAT INITIAL BATCH WILL BE QUICKLY FOLLOWED BY ANOTHER ROUND OF SHOWERS/TSTMS THAT WILL SWEEP ACROSS CENTRAL NC FROM LATE AFTERNOON THROUGH THE EVENING HOURS...AHEAD OF THE MAIN SHORT WAVE TROUGH AS IT APPROACHES FROM THE WEST. LATEST DAY1 OUTLOOK SHOWS OUR SW ZONES IN SLT RISK WITH MARGINAL ACROSS THE REST OF OUR CWA...THE MAIN CONCERN BEING THE POTENTIAL FOR WIND DAMAGE DUE TO WET MICROBURSTS. THE ACTIVITY IS THEN EXPECTED TO WANE IN COVERAGE AND INTENSITY OVERNIGHT AS THE BL COOLS. HIGH TEMPS TODAY WILL BE DEPENDENT ON THE TIMING OF RAIN. MOST LOCATIONS ACROSS OUR EAST/SOUTHEAST ZONES SHOULD CLIMB TO THE LOW- MID 90S BEFORE IT RAINS...WITH COOLER READINGS NORTH AND WEST (UPPER 80S FOR HIGHS IN THE TRIAD). LOWS TONIGHT IN THE UPPER 60S NW TO MID 70S SOUTHEAST. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 310 AM THURSDAY... THE MID/UPR TROUGH AXIS WILL BE SLOW TO MOVE ACROSS THE AREA...IN PART DUE TO A TRAILING SHORT WAVE RAPIDLY CATCHING UP TO THE TROUGH FROM THE NORTHWEST LATE IN THE PERIOD. AT THE SFC...THE COLD FRONT WITH SEVERAL LOW PRESSURE WAVES ALONG IT...WILL SLOWLY MOVE SOUTH AND EAST OF OUR AREA. FORECAST SOUNDINGS SHOW A DEEPLY SATURATED OR NEARLY-SATURATED AIRMASS WHILE THE TROUGH IS OVER OUR REGION...THUS WE'LL SEE A FAIR AMOUNT OF CLOUDINESS THROUGHOUT THE DAY WITH A GOOD CHANCE FOR ADDITIONAL RAIN AND PERHAPS A FEW EMBEDDED T-STORMS. WITH THE EXTENSIVE CLOUDINESS AND DAMP CONDITIONS...IT WILL BE COOLER THAN WE'VE SEEN FOR SOME TIME...HIGHS ONLY AROUND 80 IN THE TRIAD TO MID 80S ACROSS OUR SE ZONES. COOLER BL AND LIMITED INSTABILITY SHOULD PRECLUDE THE RISK FOR INTENSE T-STORMS...WITH ANY T-STORMS BEING MORE ELEVATED IN NATURE. THE CLOUDINESS AND RAIN IS EXPECTED TO SLOWLY MOVE EAST OF I-95 FRIDAY NIGHT AS THE TROUGH AXIS SLOWLY PUSHES EASTWARD. LOWS 65- 70...WARMEST SE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 130 PM THURSDAY... SATURDAY AND SUNDAY: THE LONG TERM SHOULD BEGIN WITH THE WEEKEND LOOKING RELATIVELY DRY AND COOL AS A LONGWAVE TROUGH REMAINS PARKED OVER THE EASTERN SEABOARD. A SURFACE LOW WILL EXIT THE COAST ON SATURDAY AND SHOULD TAKE THE PRECIPITATION WITH IT AS IT MOVES NORTHEASTWARD. AS THE LOW DEEPENS OFFSHORE...IT WILL BEGIN TO LIFT OUT THE UPPER TROUGH AND MOVE IT EASTWARD. IN ITS WAKE...A RELATIVELY DRY PERIOD SHOULD ENSUE FOR MOST OF THE WEEKEND. THERE ARE SOME SMALL PERTURBATIONS IN THE FLOW UPSTREAM THAT COULD CAUSE A FEW AFTERNOON SHOWERS OR STORMS...PARTICULARLY ON SUNDAY AFTERNOON BUT OTHERWISE EXPECT A MOSTLY DRY WEEKEND WITH SKIES CLEARING AND HIGH TEMPS IN THE MID 80S NORTH TO NEAR 90 DEGREES ACROSS THE SOUTH. LOWS IN THE MID 60S TO LOWER 70S. MONDAY AND TUESDAY: A STRONGER WAVE WILL APPROACH LATER ON MONDAY AS A SURFACE LOW DEVELOPS SOMEWHERE BETWEEN THE OHIO VALLEY AND THE APPALACHIANS. LOW LEVEL DETAILS ARE MURKY AT THIS TIME BUT IN GENERAL...FRONTOGENESIS WILL OCCUR AND A COLD FRONT SHOULD CROSS THE AREA BY LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. EXPECT WEATHER TO BE UNSETTLED UP UNTIL FRONTAL PASSAGE...MAINLY FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT WITH SHOWERS AND THUNDERSTORMS POSSIBLE DURING THIS TIME. HIGHS UPPER 80S TO LOW 90S. LOWS UPPER 60S TO LOW 70S. WEDNESDAY AND THURSDAY: FRONT WILL EXIT THE COAST ON WEDNESDAY AND SOME VERY UNSEASONABLY STRONG COLD AIR ADVECTION WILL ENSUE AS A VERY SHARP UPPER TROUGH WILL DIG DOWN THROUGH THE CAROLINAS. EXPECT MOSTLY DRY CONDITIONS WITH COOLER HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE MID 60S TO NEAR 70 DEGREES WITH A FEW LOWER 60S SPRINKLED INTO THE NW PIEDMONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 135 PM THURSDAY... VFR CONDITIONS ARE NOTED AT ALL CENTRAL NC TAF SITES CURRENTLY... BUT CONFIDENCE IS HIGH THAT AVIATION CONDITIONS WILL GRADUALLY DETERIORATE ESPECIALLY TOWARD NIGHTFALL. WE'RE ALREADY SEEING NUMEROUS SHOWERS AND STORMS NEAR FAY/INT/GSO SOON TO AFFECT RDU AND THEN RWI OVER THE NEXT FEW HOURS. LOCALIZED MVFR TO IFR CONDITIONS WILL ACCOMPANY ANY SHOWERS OR STORMS... ALONG WITH ERRATIC STRONG WIND GUSTS. GENERALLY VFR CONDITIONS EXPECTED AWAY FROM CONVECTION. COVERAGE WILL TREND UP LATER THIS AFTERNOON AND ESPECIALLY THROUGH THIS EVENING WITH MOST PLACES LIKELY TO SEE AT LEAST A BRIEF PERIOD OF SUB-VFR VSBYS IN RAIN THIS EVENING. LATE TONIGHT AND INTO FRI MORNING (AFTER 06Z)... COVERAGE OF RAIN AND ISOLATED STORMS WILL DECREASE BUT IFR CLOUDS ARE EXPECTED TO DEVELOP. CIGS SHOULD TREND UP TO MVFR AFTER 14Z. SHOWER/STORM CHANCES WILL INCREASE ONCE AGAIN TOWARD THE END OF THE TAF VALID PERIOD. LOOKING BEYOND 18Z FRI... HIGH CONFIDENCE IN SUB-VFR CONDITIONS PERSISTING THROUGH MUCH OF FRI AFTERNOON AND THROUGH FRI NIGHT AS AN UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE SLOWLY CROSS THE REGION. EXPECT A TREND TOWARD MAINLY VFR SAT... HOLDING INTO MON WITH WEAK HIGH PRESSURE OVERHEAD. SUB-VFR CONDITIONS AND SHOWER/STORM CHANCES RETURN LATE MON INTO TUE AS ANOTHER UPPER LEVEL TROUGH AND SURFACE LOW DIVES IN FROM THE NW. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD/RAH SHORT TERM...RAH LONG TERM...ELLIS AVIATION...HARTFIELD
Hazardous weather outlook, Aug 6, 11:23 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1123 AM EDT THU AUG 6 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1123 AM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE GREATEST THREATS WILL BE FROM STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 6, 8:53 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
853 AM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 4 NW FOREST OAKS 36.04N 79.76W
08/05/2015 GUILFORD NC 911 CALL CENTER
TREE DOWN AT SHARPE ROAD AND ALAMANCE CHURCH ROAD. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1500922
GIHLocal storm report, Aug 6, 8:56 AM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
856 AM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 1 E JAMESTOWN 36.00N 79.92W
08/05/2015 GUILFORD NC 911 CALL CENTER
TREE DOWN ON EAST MAIN STREET. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1500923
GIHLocal storm report, Aug 6, 1:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
137 PM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG FOREST OAKS 35.99N 79.71W
08/05/2015 GUILFORD NC BROADCAST MEDIA
TREE DOWN IN FOREST OAKS
&&
EVENT NUMBER RAH1500924
BLAESLocal storm report, Aug 6, 1:44 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
144 PM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 W MIDWAY 35.98N 80.29W
08/05/2015 DAVIDSON NC PUBLIC
REPORT OF TREES DOWN IN THE TWIN CREEKS DEVELOPMENT
NEAR ARCADIA. RELAYED BY BROADCAST MEDIA. RADAR
ESTIMATED TIME.
0935 PM TSTM WND DMG 2 SSW HIGH POINT 35.96N 80.01W
08/05/2015 GUILFORD NC BROADCAST MEDIA
TWO POWERLINES DOWN IN HIGH POINT CAUSING UP TO 1200
POWER OUTAGES. RADAR ESTIMATED TIME.
0940 PM TSTM WND DMG 3 NE JAMESTOWN 36.02N 79.90W
08/05/2015 GUILFORD NC 911 CALL CENTER
TREE DOWN AT BIRNAMWOOD TRAIL AND BRIDLE RIDGE PKWY...
TIME ESTIMATED BY RADAR
0940 PM TSTM WND DMG 1 E JAMESTOWN 36.00N 79.92W
08/05/2015 GUILFORD NC 911 CALL CENTER
TREE DOWN ON EAST MAIN STREET. TIME ESTIMATED BY RADAR.
0949 PM TSTM WND DMG 1 WSW PLEASANT GARDEN 35.95N 79.80W
08/05/2015 GUILFORD NC 911 CALL CENTER
TREE DOWN AT DAVIS MILL AND STEEPLE CHASE... TIME
ESTIMATED BY RADAR
1015 PM TSTM WND DMG 4 NW FOREST OAKS 36.04N 79.76W
08/05/2015 GUILFORD NC 911 CALL CENTER
TREE DOWN AT SHARPE ROAD AND ALAMANCE CHURCH ROAD. TIME
ESTIMATED BY RADAR.
1015 PM TSTM WND DMG FOREST OAKS 35.99N 79.71W
08/05/2015 GUILFORD NC BROADCAST MEDIA
TREE DOWN IN FOREST OAKS
&&
EVENT NUMBER RAH1500920 RAH1500921 RAH1500918 RAH1500923 RAH1500919
RAH1500922 RAH1500924
BLAESLocal storm report, Aug 6, 1:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 E MIDWAY 35.98N 80.24W
08/05/2015 DAVIDSON NC PUBLIC
SEVERAL TREES DOWN IN THE AREA INCLUDING ON HARTMAN
ROAD PAYNE ROAD AND MOSEY ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1500925
TDHSpecial weather statement, Aug 6, 2:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT THU AUG 6 2015
NCZ077-086-088-089-061915-
CUMBERLAND NC-HOKE NC-HARNETT NC-SAMPSON NC-
209 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND...
SOUTHEASTERN HOKE...SOUTHEASTERN HARNETT AND SAMPSON COUNTIES UNTIL
315 PM EDT...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...DUNN...GODWIN...POPE AFB...
ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3484 7935 3486 7934 3506 7909 3519 7909
3526 7882 3526 7871 3535 7854 3531 7854
3526 7849 3526 7841 3529 7830 3522 7824
3520 7816 3490 7815 3485 7849 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 1809Z 245DEG 24KT 3501 7898
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:05 PM EDT | Special Weather Statement | RAH | Davidson, Guilford, Randolph | 55 min |
| Aug 5, 9:32 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 43 min |
| Aug 5, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 26 min |
| Aug 6, 2:22 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond | 53 min |
| Aug 6, 2:26 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Johnston, Lee, Wake | 64 min |
| Aug 6, 2:34 PM EDT | Special Weather Statement | RAH | Davidson, Montgomery, Moore, Randolph, Stanly | 56 min |
| Aug 6, 3:12 PM EDT | Special Weather Statement | RAH | Guilford | 48 min |
| Aug 6, 3:27 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
| Aug 6, 3:34 PM EDT | Special Weather Statement | RAH | Durham | 41 min |
| Aug 6, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 39 min |
| Aug 6, 4:10 PM EDT | Special Weather Statement | RAH | Alamance | 35 min |
| Aug 6, 4:26 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Scotland | 64 min |
| Aug 6, 5:06 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Person, Vance, Warren | 54 min |
| Aug 6, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 50 min |
| Aug 6, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Halifax, Vance, Warren | 51 min |
| Aug 6, 5:40 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 50 min |
| Aug 6, 6:15 PM EDT | Flash Flood Warning | RAH | Sampson | 3 hr |
| Aug 6, 6:18 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
| Aug 6, 7:59 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.